Alert archive / Nevada / Wind Advisories in 2015

Wind Advisory 12, NWS Las Vegas, NV

May 11, 20154 counties in Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at May 11, 2015, 2:38 AM PDT for 4 counties in Nevada; Mohave County, Arizona. It took effect at May 12, 2015, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 11, 2015, 2:38 AM PDT (09:38 UTC)
In effect from
May 12, 2015, 11:00 AM PDT
Expired
May 12, 2015, 8:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3638 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WWUS75 KVEF 110938
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 AM PDT MON MAY 11 2015

...GUSTY WINDS TO RETURN FOR TUESDAY...

.SOUTH TO SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA STARTING
LATE TUESDAY MORNING AND ESPECIALLY TUESDAY AFTERNOON AS A SYSTEM
PASSES BY ACROSS NORTHERN CALIFORNIA AND NORTHWESTERN NEVADA.

AZZ001-003-NVZ014-017-112145-
/O.NEW.KVEF.WI.Y.0012.150512T1800Z-150513T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
238 AM PDT MON MAY 11 2015

...WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT
/8 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR ESMERALDA...CENTRAL AND SOUTHERN NYE COUNTIES AS WELL
AS MOHAVE COUNTY AWAY FROM THE COLORADO RIVER VALLEY...WHICH IS IN
EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY.

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* TIMING: WINDS WILL INCREASE LATE TUESDAY MORNING...BE STRONGEST
  TUESDAY AFTERNOON AND EARLY TUESDAY EVENING...THEN DECREASE.

* LOCATIONS: AMARGOSA VALLEY...BEATTY...PAHRUMP...THE NEVADA
  NATIONAL SECURITY SITE...GOLDFIELD...SILVER
  PEAK...DYER...KINGMAN...YUCCA...FORT ROCK...DOLAN SPRINGS AND COLORADO
  CITY.

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON HIGHWAY 95 BETWEEN TONOPAH
  AND INDIAN SPRINGS AS WELL AS ON INTERSTATE 40 FROM YUCCA EAST TO
  FORT ROCK AND HIGHWAY 93 FROM DOLAN SPRINGS TO KINGMAN. LOOSE
  OBJECTS LEFT OUTSIDE MAY BLOW AWAY. AREAS OF BLOWING DUST MAY
  OCCUR REDUCING VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

STACHELSKI
4 follow-up statements
119 
WWUS75 KVEF 111706
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1006 AM PDT MON MAY 11 2015

...GUSTY WINDS RETURN TUESDAY...

.SOUTH TO SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA STARTING
LATE TUESDAY MORNING AND ESPECIALLY TUESDAY AFTERNOON AS A SYSTEM
PASSES ACROSS NORTHERN CALIFORNIA AND NORTHWESTERN NEVADA.

NVZ015-121200-
/O.EXA.KVEF.WI.Y.0012.150512T1800Z-150513T0300Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
1006 AM PDT MON MAY 11 2015

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. 

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 
  MPH.

* TIMING: WINDS WILL INCREASE LATE TUESDAY MORNING...BE 
  STRONGEST TUESDAY AFTERNOON AND EARLY TUESDAY EVENING...THEN 
  DECREASE. 

* LOCATIONS: CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...AND
  RACHEL.

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON HIGHWAY 93 FROM ALAMO TO
  PIOCHE AND HIGHWAY 375 THROUGH RACHEL. LOOSE OBJECTS LEFT OUTSIDE
  MAY BLOW AWAY. AREAS OF BLOWING DUST MAY OCCUR REDUCING
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ001-003-NVZ014-017-121200-
/O.CON.KVEF.WI.Y.0012.150512T1800Z-150513T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
1006 AM PDT MON MAY 11 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO
8 PM PDT /8 PM MST/ TUESDAY...

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 
  MPH.

* TIMING: WINDS WILL INCREASE LATE TUESDAY MORNING...BE 
  STRONGEST TUESDAY AFTERNOON AND EARLY TUESDAY EVENING...THEN 
  DECREASE. 

* LOCATIONS: AMARGOSA VALLEY...BEATTY...PAHRUMP...THE NEVADA 
  NATIONAL SECURITY SITE...GOLDFIELD...SILVER PEAK...DYER... 
  KINGMAN...YUCCA...FORT ROCK...DOLAN SPRINGS AND COLORADO CITY. 

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING 
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON HIGHWAY 95 BETWEEN 
  TONOPAH AND INDIAN SPRINGS AS WELL AS ON INTERSTATE 40 FROM 
  YUCCA EAST TO FORT ROCK AND HIGHWAY 93 FROM DOLAN SPRINGS TO 
  KINGMAN. LOOSE OBJECTS LEFT OUTSIDE MAY BLOW AWAY. AREAS OF 
  BLOWING DUST MAY OCCUR REDUCING VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

MJP
787 
WWUS75 KVEF 121211
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
511 AM PDT TUE MAY 12 2015

.SOUTH TO SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA STARTING
LATE THIS MORNING AND ESPECIALLY THIS AFTERNOON AS A SYSTEM PASSES
ACROSS NORTHERN CALIFORNIA AND NORTHWESTERN NEVADA.

AZZ001-003-NVZ014-015-017-121830-
/O.CON.KVEF.WI.Y.0012.150512T1800Z-150513T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
511 AM PDT TUE MAY 12 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT THIS MORNING TO 8
PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT THIS MORNING TO 8
PM PDT THIS EVENING.

* TIMING: WINDS WILL INCREASE LATE THIS MORNING...BECOME STRONGEST
  THIS AFTERNOON THROUGH EARLY EVENING...THEN DECREASE.

* LOCATIONS: AMARGOSA VALLEY...BEATTY...PAHRUMP...THE NEVADA 
  NATIONAL SECURITY SITE...GOLDFIELD...SILVER PEAK...DYER... 
  KINGMAN...YUCCA...FORT ROCK...DOLAN SPRINGS AND COLORADO 
  CITY.

* IMPACTS: STRONG CROSSWINDS WILL CREATE DIFFICULT DRIVING
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON HIGHWAY 95 BETWEEN TONOPAH
  AND INDIAN SPRINGS AS WELL AS ON INTERSTATE 40 FROM YUCCA EAST TO
  FORT ROCK AND HIGHWAY 93 FROM DOLAN SPRINGS TO KINGMAN. LOOSE
  OBJECTS LEFT OUTSIDE MAY BLOW AWAY. AREAS OF BLOWING DUST MAY
  OCCUR REDUCING VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE
WINDS...ESPECIALLY WHEN DRIVING ALONG EAST-WEST ROADS.

&&

$$
695 
WWUS75 KVEF 121827
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1127 AM PDT TUE MAY 12 2015

.SOUTH TO SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA STARTING
LATE THIS MORNING AND ESPECIALLY THIS AFTERNOON AS A SYSTEM
PASSES ACROSS NORTHERN CALIFORNIA AND NORTHWESTERN NEVADA.

NVZ019-130300-
/O.EXA.KVEF.WI.Y.0012.000000T0000Z-150513T0300Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
1127 AM PDT TUE MAY 12 2015

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SRPING MOUNTAINS...WHICH IS IN EFFECT UNTIL 8 PM
PDT THIS EVENING.

* TIMING: WINDS WILL CONTINUE TO INCREASE BECOMING STRONGEST THIS
  AFTERNOON THROUGH EARLY EVENING...THEN DECREASE.

* LOCATIONS: THE TOWN OF MT CHARLESTON AND RED ROCK CANYON.

* IMPACTS: STRONG CROSSWINDS WILL CREATE DIFFICULT DRIVING ON ROADS
  LEADING INTO THE SPRING MOUNTAINS AND ALONG PORTIONS OF HIGHWAY
  159.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST-WEST ROADS.

&&

$$

AZZ001-003-NVZ014-015-017-130300-
/O.CON.KVEF.WI.Y.0012.000000T0000Z-150513T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
1127 AM PDT TUE MAY 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS
EVENING FOR PORTIONS OF SOUTHCENTRAL NEVADA AND NORTHWEST ARIZONA.

* TIMING: WINDS WILL CONTINUE TO INCREASE...BECOMING STRONGEST THIS
  AFTERNOON THROUGH EARLY EVENING...THEN DECREASE.

* LOCATIONS: AMARGOSA VALLEY...BEATTY...PAHRUMP...THE NEVADA 
  NATIONAL SECURITY SITE...GOLDFIELD...SILVER PEAK...DYER... 
  KINGMAN...YUCCA...FORT ROCK...DOLAN SPRINGS AND COLORADO 
  CITY. 

* IMPACTS: STRONG CROSSWINDS WILL CREATE DIFFICULT DRIVING 
  ESPECIALLY FOR HIGH PROFILE VEHICLES ON HIGHWAY 95 BETWEEN
  TONOPAH AND INDIAN SPRINGS AS WELL AS ON INTERSTATE 40 FROM 
  YUCCA EAST TO FORT ROCK AND HIGHWAY 93 FROM DOLAN SPRINGS TO 
  KINGMAN. LOOSE OBJECTS LEFT OUTSIDE MAY BLOW AWAY. AREAS OF 
  BLOWING DUST MAY OCCUR REDUCING VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST-WEST ROADS.

&&

$$
685 
WWUS75 KVEF 130255
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
755 PM PDT TUE MAY 12 2015

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

NVZ019-130400-
/O.EXP.KVEF.WI.Y.0012.000000T0000Z-150513T0300Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
755 PM PDT TUE MAY 12 2015

...WIND ADVISORY FOR THE SPRING MOUNTAINS WILL EXPIRE AT 8 PM PDT
THIS EVENING...

WHILE LOCALLY GUSTY WINDS MAY PERSIST THROUGH LATE EVENING THE
COVERAGE AND INTENSITY WILL GRADUALLY SUBSIDE TONIGHT. MOST
OBSERVATION SITES ARE CURRENTLY BELOW WIND ADVISORY THRESHOLDS SO
THE ADVISORY WILL EXPIRE AS SCHEDULED. 

$$

AZZ001-003-NVZ014-015-017-130400-
/O.EXP.KVEF.WI.Y.0012.000000T0000Z-150513T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
755 PM PDT TUE MAY 12 2015

...WIND ADVISORY FOR THE SOUTHERN GREAT BASIN AND NORTHWEST ARIZONA WILL
EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING...

WHILE LOCALLY GUSTY WINDS MAY PERSIST THROUGH LATE EVENING THE
COVERAGE AND INTENSITY WILL GRADUALLY SUBSIDE TONIGHT. MOST
OBSERVATION SITES ARE CURRENTLY BELOW WIND ADVISORY THRESHOLDS SO
THE ADVISORY WILL EXPIRE AS SCHEDULED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 10, 9:22 PM PDT, 5 hours 16 minutes earlier.

Area forecast discussion, May 10, 9:22 PM PDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
922 PM PDT SUN MAY 10 2015

.SYNOPSIS...DRY CONDITIONS WITH A CONTINUED WARMING TREND CAN BE
EXPECTED THROUGH MONDAY. A SYSTEM WILL PASS BY NORTHWEST OF THE AREA
MONDAY NIGHT INTO TUESDAY BRINGING SOME CLOUDS AND BREEZY CONDITIONS
BOTH MONDAY AND TUESDAY. ANOTHER STORM SYSTEM COULD IMPACT THE AREA
LATE NEXT WEEK WITH COOLER WEATHER AND SCATTERED SHOWERS ON FRIDAY
AND SATURDAY.
&&

.UPDATE...A MUCH NICER DAY ACROSS THE AREA AS TEMPS REBOUNDED TO
REALLY WHAT IS DOWNRIGHT COMFORTABLE FOR THIS TIME OF YEAR OR REALLY
ANY TIME OF THE YEAR. ADD IN LIGHT WINDS AND WE CERTAINLY HAD IDEAL
WEATHER FOR MONTHER'S DAY.

CIRRUS IS APPROACHING CENTRAL CALIFORNIA AND ALREADY IS
WORKING INTO THE LA BASIN. OVERNIGHT THIS WILL SPREAD EAST AND INTO
OUR AREA ON MONDAY.

THE MAIN ISSUE TO LOOK AT OVERNIGHT WILL BE WITH WINDS ON TUESDAY.
THE 12Z OPERATIONAL ECMWF AND 00Z OPERATIONAL GFS AND ASSOCIATED MAV
MOS SHOW MUCH HIGHER WINDS COMPARED TO PREVIOUS RUNS WITH NICELY
ALIGNED WINDFIELDS IN THE LOWER LEVELS. BOTH MODELS SHOW 30 KT+ WINDS
ACROSS A LARGE PART OF THE AREA ON TUESDAY AFTERNOON AND EVENING
WHICH WOULD EASILY SUPPORT THE NEED FOR WIND ADVISORIES.

AT THIS TIME NO CHANGES WERE MADE TO THE FORECAST.
&&

.PREVIOUS DISCUSSION...
ISSUED AT 232 PM PDT SUN MAY 10 2015

.SHORT TERM...THROUGH WEDNESDAY NIGHT.

HIGH PRESSURE WILL SLIDE EAST MONDAY AS AN AREA OF LOW PRESSURE
PUSHES ONSHORE ACROSS THE PACIFIC NORTHWEST. IT EVENTUALLY SPINS
NORTH-NORTHEAST OVER OREGON AND EASTERN WASHINGTON BY THE END OF THE
DAY WEDNESDAY, AS YET ANOTHER AREA OF LOW PRESSURE APPROACHES THE
CALIFORNIA COAST. SOUTH-SOUTHWEST FLOW ALOFT WILL INCREASE OVER OUR
AREA MONDAY AND TUESDAY, WHICH WILL GENERATE BREEZY SURFACE WINDS.
EXPECT THE AREA TO REMAIN DRY, WITH THE BREEZY TO LOCALLY WINDY
CONDITIONS BEING THE MAIN WEATHER STORY, ESPECIALLY TUESDAY. GUSTS
OF 15-25 MPH ARE POSSIBLE MONDAY, SLIGHTLY STRONGER TUESDAY. WINDS
WILL BE A LITTLE WEAKER WEDNESDAY AS WE LOSE THE INFLUENCE OF THE
UPPER LOW ACROSS THE PACIFIC NORTHWEST. HOWEVER, OUR ATTENTION WILL
QUICKLY TURN TO THE LARGE UPPER LOW APPROACHING THE CALIFORNIA COAST
(SEE LONG TERM SECTION). AS FOR TEMPERATURES, HIGHS OF 88 TO 102
DEGREES IN THE LOWER ELEVATIONS OF THE MOJAVE DESERT ARE EXPECTED
MONDAY AND TUESDAY WITH GOOD MIXING. A COUPLE DEGREES COOLER
WEDNESDAY.

.LONG TERM...THURSDAY THROUGH SUNDAY.

LOW PRESSURE OFF THE COAST WILL BEGIN AFFECTING THE AREA WEATHER ON
THURSDAY WITH GUSTY AFTERNOON AND EVENING WINDS. BREEZY TO WINDY
CONDITIONS ARE LIKELY ACROSS MUCH OF THE MOJAVE DESERT INTO THE
SOUTHERN GREAT BASIN AND IT IS POSSIBLE SOME AREAS COULD SEE MORE
SIGNIFICANT WINDS REQUIRING A WIND HAZARD PRODUCT. SHOWER CHANCES
WILL ALSO BE ON THE INCREASE IN THE SOUTHERN SIERRA LATER THURSDAY.

MODELS ARE STILL STRUGGLING A BIT ON STORM DETAILS BUT OVERALL BRING
THE LOW INTO THE SOUTHWEST FRIDAY AND THIS SHOULD BE THE DAY WITH
THE BEST CHANCE FOR AREA WIDE PRECIPITATION. BASED ON THE LATEST
MODEL FORECAST TRACK, THE HIGHEST CHANCES WILL BE IN THE SIERRA AND
THE SOUTHERN GREAT BASIN WITH THE LOWEST CHANCES ACROSS THE MOJAVE
DESERT. BY SATURDAY, THE CORE OF THE SYSTEM IS NORTHEAST OF THE AREA
BUT SHOWERS COULD LINGER OVER PORTIONS OF THE SOUTHERN GREAT BASIN.
A LONGWAVE TROUGH PATTERN WILL CONTINUE OVER THE SOUTHWEST SUNDAY
AND BEYOND WHICH WOULD KEEP A LID ON TEMPERATURES FOR THE TIME BEING
AND POSSIBLY LEAD TO MORE UNSETTLED WEATHER CONDITIONS HEADING INTO
THE SECOND HALF OF MAY.

PLEASANT SPRING CONDITIONS ARE FORECAST FOR THURSDAY WITH HIGH
TEMPERATURES ABOUT 4-6 DEGREES BELOW NORMAL...THEN MUCH COOLER AIR
ARRIVES WITH THE LOW ON FRIDAY AND HIGHS ARE EXPECTED TO BE 15-20
DEGREES BELOW NORMAL. SLIGHT WARMING FOLLOWS ON SATURDAY AS THE
AIRMASS MODERATES AND MORE SUNSHINE EXPECTED. SUNDAY WILL SEE SOME
ADDITIONAL WARMING BUT WILL FEEL MORE LIKE APRIL 17TH THAN MAY 17TH
AS TEMPERATURES REMAIN ABOUT 10 DEGREES BELOW NORMAL.
&&

.AVIATION...FOR MCCARRAN...WINDS SHOULD FAVOR TYPICAL DIURNAL
DIRECTIONAL TRENDS AT 8 KTS OR LESS THROUGH MIDDAY MONDAY UNDER A
RELATIVELY CLEAR SKY. LATE MONDAY AFTERNOON WIND SPEEDS WILL
INCREASE FROM THE SOUTHEAST AND EVENTUALLY BECOME SOUTH-SOUTHWEST AT
SPEEDS BETWEEN 10-15 KTS WITH STRONGER GUSTS. GUSTY SOUTHWEST WINDS
WILL BE FAVORED ON TUESDAY AS WELL.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...OVERALL WINDS SHOULD MAINLY FOLLOW DIURNAL DIRECTIONAL
TRENDS AT 12 KTS OR LESS THROUGH MIDDAY MONDAY. SOUTH TO SOUTHWEST
WINDS WILL INCREASE MONDAY TO 12-18 KTS WITH STRONGER GUSTS
POSSIBLE.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT REQUESTED
THROUGH WEDNESDAY NIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ANY
SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES LATER THIS WEEK.
&&

UPDATE...STACHELSKI
SHORT TERM/AVIATION...PADDOCK
LONG TERM...SALMEN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

In the hours before

Local storm report, May 10, 9:04 PM PDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
904 PM PDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     NON-TSTM WND GST 2 SE YUCCA FLAT (NTS SR 36.94N 116.04W
05/07/2015  M54.00 MPH       NYE                NV   MESONET

            THE DECON UNDERGROUND MESONET STATION MEASURED A WIND
            GUST OF 54 MPH FROM THE WEST AT AN ELEVATION OF 3916
            FEET.

0442 PM     NON-TSTM WND GST OWENS VALLEY RAWS       37.39N 118.55W
05/07/2015  M55.00 MPH       INYO               CA   MESONET

            OAK CREEK RAWS MEASURED A PEAK GUST OF 55 MPH FROM THE
            SOUTH-SOUTHEAST AT AN ELEVATION OF 4900 FEET.

0639 PM     NON-TSTM WND GST BARSTOW-DAGGETT AP      34.85N 116.79W
05/07/2015  M56.00 MPH       SAN BERNARDINO     CA   ASOS

            A 56 MPH GUST WAS MEASURED AT BARSTOW-DAGGETT AIRPORT
            FROM THE SOUTHWEST AT AN ELEVATION OF 1917 FEET.

0655 PM     NON-TSTM WND GST 2 W WEST WIND AERO      34.13N 115.95W
05/07/2015  M52.00 MPH       SAN BERNARDINO     CA   AWOS

            A GUST OF 52 MPH WAS MEASURED AT THE KTNP AWOS AT AN
            ELEVATION OF 1887 FEET.

0715 PM     SNOW             1 WNW ASPENDELL         37.24N 118.60W
05/07/2015  M1.0 INCH        INYO               CA   TRAINED SPOTTER

            SNOW STARTED IN ASPENDELL AROUND 230 PM AND ACCUMULATED
            AN INCH BY 4 PM. ON AND OFF LIGHT SNOW CONTINUES TO TAKE
            PLACE. ELEVATION IS 8500 FEET.

0715 PM     SNOW             LAKE SABRINA            37.22N 118.62W
05/07/2015  M2.0 INCH        INYO               CA   TRAINED SPOTTER

            LAKE SABRINA REPORTED 2 INCHES OF SNOW SO FAR TODAY AT AN
            ELEVATION OF 9200 FEET.

0307 AM     SNOW             BISHOP AIRPORT          37.37N 118.36W
05/08/2015  E0.0 INCH        INYO               CA   ASOS

            A TRACE OF SNOW FELL AT THE EASTERN SIERRA REGIONAL
            AIRPORT AT AN ELEVATION OF 4102 FEET.

0545 AM     SNOW             5 S OWENS VALLEY RAWS   37.32N 118.54W
05/08/2015  M4.0 INCH        INYO               CA   COCORAHS

            RAIN CHANGED TO SNOW OVERNIGHT AT TOTALED 4 INCHES IN THE
            FOOTHILLS WEST OF BISHOP AT AN ELEVATION OF 6002 FEET.

0700 AM     SNOW             1 E DYER                37.62N 118.01W
05/08/2015  M2.0 INCH        ESMERALDA          NV   CO-OP OBSERVER

            DYER CO-OP OBSERVER MEASURED 2 INCHES OF SNOW SINCE EARLY
            THIS MORNING AT AN ELEVATION OF 4900 FEET.

0800 AM     SNOW             PIOCHE                  37.93N 114.45W
05/08/2015  M0.0 INCH        LINCOLN            NV   LAW ENFORCEMENT

            A DUSTING OF SNOW FELL ON NON-PAVED SURFACES IN PIOCHE
            AROUND 5900 FEET THIS MORNING BUT DID NOT STICK ON THE
            ROADS.

1123 AM     SNOW             8 N PANAMINT RAWS       36.23N 117.07W
05/08/2015  U0.0 INCH        INYO               CA   PARK/FOREST SRVC

            SNOW FELL AND ACCUMULATED ON TELESCOPE PEAK AT AN
            ELEVATION OF 11043 FEET PER THE DEATH VALLEY NATURAL
            HISTORY ASSOCIATION. THE PARK SERVICE PLACED CHAIN
            REQUIREMENTS FROM THE CHARCOAL KILNS TO MAHOGANY FLAT.

1136 AM     SNOW             1 WNW ASPENDELL         37.24N 118.60W
05/08/2015  M7.0 INCH        INYO               CA   TRAINED SPOTTER

            TRAINED SPOTTER IN ASPENDELL REPORTED 7 INCHES OF SNOW
            SINCE YESTERDAY AFTERNOON. 1 INCH YESTERDAY...3 INCHES
            OVERNIGHT...AND 3 INCHES SINCE 600 AM.

1200 PM     SNOW             11 E PANACA             37.77N 114.19W
05/08/2015  E1.0 INCH        LINCOLN            NV   LAW ENFORCEMENT

            THE LINCOLN COUNTY SHERIFF RELAYED A REPORT OF ABOUT AN
            INCH OF SNOW ON PANACA SUMMIT ON THE HIGHWAY AT AN
            ELEVATION OF 6736 FEET. PLOWS WERE DISPATCHED TO CLEAN
            THE ROAD.

0100 PM     SNOW             5 SSE ASPENDELL         37.16N 118.56W
05/08/2015  E6.0 INCH        INYO               CA   MESONET

            SAWMILL SNOTEL ESTIMATED 6 INCHES OF SNOW AT 10200 FEET
            SINCE THURSDAY AFTERNOON.

0400 PM     SNOW             6 SE SOUTH LAKE         37.13N 118.48W
05/08/2015  E4.0 INCH        INYO               CA   MESONET

            BIG PINE CREEK SNOTEL ESTIMTED 4 INCHES OF SNOW AT AN
            ELEVATION OF 9800 FEET SINCE THURSDAY AFTERNOON.

0534 PM     SNOW             LAKE SABRINA            37.22N 118.62W
05/08/2015  M9.0 INCH        INYO               CA   TRAINED SPOTTER

            LAKE SABRINA REPORTED A TOTAL OF 9 INCHES OF SNOW AT 9200
            FEET SINCE AROUND 230 PM ON THURSDAY MAY 7TH.

0600 PM     SNOW             GOLDFIELD               37.70N 117.23W
05/08/2015  E0.0 INCH        ESMERALDA          NV   LAW ENFORCEMENT

            SNOW FELL OFF AND ON THROUGH THE DAY IN GOLDFIELD AT 5600
            FEET BUT DID NOT ACCUMULATE.

0630 PM     SNOW             2 SW MT. CHARLESTON     36.26N 115.64W
05/08/2015  M1.3 INCH        CLARK              NV   CO-OP OBSERVER

            SNOW STARTED AROUND 830 AM AND TOTALED 1.3 INCH AT THE
            KYLE CANYON NDF STATION AT AN ELEVATION OF 7450 FEET BY
            630 PM.

0630 PM     SNOW             4 WNW MT. CHARLESTON    36.30N 115.68W
05/08/2015  M5.5 INCH        CLARK              NV   PUBLIC

            LAS VEGAS SKI AND SNOWBOARD RESORT MEASURED 5.5 INCHES OF
            SNOW TODAY AT AN ELEVATION OF 9000 FEET.

0830 PM     SNOW             1 ESE HUALAPAI MOUNTAIN 35.09N 113.87W
05/08/2015  M2.0 INCH        MOHAVE             AZ   PUBLIC

            PUBLIC REPORTS OF 2 INCHES OF SNOW IN THE PINE LAKE AREA
            OF HUALAPAI MOUNTAIN AT AN ELEVATION OF 6100 FEET SINCE
            THIS EVENING.

0730 AM     SNOW             PIOCHE                  37.93N 114.45W
05/09/2015  E0.5 INCH        LINCOLN            NV   LAW ENFORCEMENT

            THE LINCOLN COUNTY SHERIFF REPORTED ABOUT A HALF AN INCH
            OF SNOW FELL IN PIOCHE ON NON-PAVED SURFACES THIS MORNING
            AT AN ELEVATION OF 5900 FEET.

0800 AM     SNOW             1 NNE EAGLE VALLEY      38.04N 114.18W
05/09/2015  M0.5 INCH        LINCOLN            NV   CO-OP OBSERVER

            SPRING VALLEY STATE PARK MEASURED A HALF AN INCH OF SNOW
            THIS MORNING AT AN ELEVATION OF 5950 FEET.

&&
THIS IS A LIST OF REPORTS ASSOCIATED WITH A COLD AREA OF LOW PRESSURE
THAT IMPACTED THE AREA FROM THURSDAY, MAY 7TH THROUGH SATURDAY, MAY
9TH.

STACHELSKI

Nearby

Wind Advisories in Nevada, 2015Wind Advisories in Arizona, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.